Talk

Advanced search

Mumsnet has not checked the qualifications of anyone posting here. If you have any medical concerns we suggest you consult your GP.

Thrush or something more sinister?

(10 Posts)
doineedtoworry Sat 26-Jul-08 08:21:55

Have namechanged for obvious reasons.

About 5 months ago I got thrush. Used Canesten and it went away. Since then my DH and I seem to be passing something between us. It is triggered whenever we have any sexual interaction (not just full sex).

For example, I have had no symptoms for a while, but after sexual activity last night (we did not have penetrative sex, but our genitals did come into contact) my DH's willy had a line of raised red dots which became itchy, and this morning the skin has come away from some of them. Yet I am not itchy or anything.

Our assumption is that we are passing thrush between each other (even though we keep using Canesten), but having seen his willy today I am wondering if it might be something more sinister. Or maybe we are just allergic to each other's juices?

No discharge or smells from me (sorry if TMI) so I don't think it's anything sinister. And I don't see how it can be as we are completely faithful to each other. We have sat and googled STIs together and it does seem that only thrush fits our symptoms, but this is happening regularly now and just won't go away.

Any insights into what it could be?

missingtheaction Sat 26-Jul-08 08:41:08

Thrush, especially if canestan makes it go away.

It's possible to get thrush in the mouth, alothough i'm not sure it's the same kind of thrush, so if you are doing oral you could be passing it back and forth that way. You can treat yourself with one of those canestan pills but I'm not sure about him, and they are expensive so for both of you sounds like a doctor's visit.

My newborn and I caught thrush in hospital hmm and his bum was covered in a rash like prickly heat.

Are you quite sure you don't have any raised dots or spots like he does when you have this thrush?

Always best to go along with symptoms to the doctor.

doineedtoworry Sat 26-Jul-08 08:54:35

I do get some raised red spots occassionally, yes, in a little line

(but this is in the area that I often use my vibrator on, so I have assumed that it was connected to that)

3Ddonut Sat 26-Jul-08 09:04:02

Why don't you both take the capsule and see if that helps? It will eliminate the cause and get rid of it. If not, of to see the doc, could be a different infection, but nothing to worry about.

doineedtoworry Sat 26-Jul-08 09:40:54

Thanks for advice. Capsule sounds like a good idea, then abstinance from any sexual activity for a while. I am starting to sting inside a bit now even though we didn't have penetrative sex, but I suppose things could have been passed on by other means.

I think as it has been going on so long we are both starting to worry if it is something more sinister and that throws up questions about how we could have caught anything. But I am sure he would never be unfaithful, and nor would I. And we are dealing and researching this together and no indication in his behaviour would suggest he has something to hide.

cluckyagain Sat 26-Jul-08 09:43:54

I would do 2 things - make sure your dh is treating himself for thrush too - no point doing you only and ALSO go to the drs to get a diagnosis(and be prepared for GP to say they need to see dh too!)

BeachBunni Sat 26-Jul-08 09:57:08

Omg - this happened to me and dp a couple of years ago. We passed thrush between us for about 6 months. Eventually got it by both taking the capsule at the same time and abstaining from sex for a week or so.

corblimeymadam Sat 26-Jul-08 10:01:05

Message withdrawn

3Ddonut Sat 26-Jul-08 14:30:12

I don't think you need to worry about unfaithfulness, thrush is one of those things that lays dormant and rears it's ugly head once in a while, also your dh will not get symptoms as much as you will sad it's more rife this time of year when it's hot.

doineedtoworry Sat 26-Jul-08 19:37:42

Thanks everyone. Have got two capsules from the chemist and we will abstain from any sexual activity for a while.
Pharmacist also suggested that I get the GP to check me out for diabetes, so I will pop along and see her.
Am looking forward to getting rid of this once and for all!

(And it is good to have heard your reconfirmations that its unlikely to be anything sinister. i
I really didn't think it could be, but with it going on so long it does leave a bit of a niggling question - even though we trust each other implicitly)

Join the discussion

Join the discussion

Registering is free, easy, and means you can join in the discussion, get discounts, win prizes and lots more.

Register now